A Characterization of Exponential Distribution in Risk Model

Chin Yuan Hu, Jheng Ting Wang, Tsung Lin Cheng

Research output: Contribution to journalArticlepeer-review


In the general risk model (or the Sparre-Andersen model), it is well-known that the following assertion holds: if the claim size is exponentially distributed then the non-ruin probability distribution is a mixture of exponential distributions. In this paper, under some general conditions, we prove that the converse statement of the previous assertion is also true. Besides, we define a new non-ruin measure associated with the aggregate logarithms of the claim-over-profit ratios and obtain a result on Pareto-type distributions.

Original languageEnglish
Pages (from-to)342-355
Number of pages14
JournalSankhya A
Issue number2
Publication statusPublished - 2018 Aug 1

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Fingerprint Dive into the research topics of 'A Characterization of Exponential Distribution in Risk Model'. Together they form a unique fingerprint.

Cite this